MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that the patient had a particle at corneal wound after cataract surgery in the right eye.It was presumed to be retained cortex.When it was removed in secondary procedure, the particle was felt to be hard and solid and seemed to be plastic material.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was added in h.3.,h.6.And h.11.The suspect lens and cartridge were not returned for evaluation.A particle was returned on the tip of a swab that was placed inside a specimen cup.The sample was sent to particle lab.Lab results: the returned eye spear was microscopically examined.A clear particle was found adhered to the eye spear.The particle was clear and approximately 1.8mm in length.The clear particle was then isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the particle¿s generated spectra to a library of spectra found the best match to be company cartridge base coat.Complaint history and product history records could not be reviewed because the reporter did not provide a lot number or any identification traceable to the manufacturing documentation.Qualified associated products were indicated.The root cause for the reports particle in the eye could not be determined.Only the particle was returned.The lens remains implanted.The particle lab testing indicated that the clear particle was isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the particle¿s generated spectra to a library of spectra found the best match to be monarch cartridge base coat.The associated cartridge was not returned for evaluation.It cannot be determined if the associated cartridge sustained damaged during the lens delivery.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.In addition, the ifu states: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20247449
Report Number1119421-2024-01842
Device Sequence Number7366141
Product Code HQL
UDI-Device Identifier00380652396646
UDI-Public00380652396646
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot NumberASKU
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/09/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM; CLAREON MONARCH IV IOL INJECTOR; MONARCH II LOADING FORCEPS; MONARCH III IOL CARTRIDGE D; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale